Hollywood Promises To Talk About It!
I have just been prescribed the new AED Vimpat to take along side the Frizium (Clobazam) that I already take, to hopefully stabilize my seizures. I am the first patient that my Doctor has prescribed this drug to and he made sure that I was aware of the possible side effects of Vimpat, especially the ones that are the most serious to watch out for. I am to be put onto 400mgs per day and will be working up to this dose over a 4 week period, starting on 100mgs per day for the first week, then 200mgs for the second. Before the dose goes up to 300mgs I am to be seeing him again so that he can monitor my progress with this medication, so that he is happy I am not getting any adverse effects and to see if there is any improvement with my seizure activity. It is reassuring that he will be closely monitoring my progress as I start out with Vimpat and is there to answer any questions I have, or concerns. When starting on a new medication I feel that this is important for your doctor to do and make himself accessible if needed, as this is a great help and comfort to you, starting any new medication can be a worrying time.
When I was first told that I would be starting on Vimpat I did do some research my self on this medication, how it works, what side effects you must look out for and other peoples experiences. I am not worried about the side effects and I am going into this new medication with an open mine, all be it with an optimistic edge that this will be the medication that works for me. After 16 years of uncontrolled seizures getting stabilized, or the number of seizures I have greatly reduced, is something I have been wishing for, for too long now. Knowing the side effects for me is a case of 'fore warned is fore armed' and my family are also aware of these so they know what to look out for. I'm not letting these play on my mind, or cloud my thinking when it comes to taking Vimpat. This is important as if you focus on what might happen too much you could end up thinking yourself into the side effects, where it is not the medication causing the problem, but a case of psycho-somatization, when subconsciously your fear of the side effects causes you to manifest them.
So in 4 weeks time I will be on 400mgs per day of Vimpat and 30mgs per day of Frizium and I hope that this combination will help mark the end of my seizures, or greatly reduce them into an infrequent interruption to my, and my family's, life. Time will tell.
More information on Vimpat can be found here: http://www.vimpat.com/